Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 199, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2011, 10:04 AM CDT for Lamar County, Marion County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 10:04 AM CDT (15:04 UTC)
- Expired
- Apr 27, 2011, 10:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 8:08 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -359 m²/s²
- 0-3 km storm-relative helicity
- -197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
169
WUUS54 KBMX 271504
SVRBMX
ALC075-093-271545-
/O.NEW.KBMX.SV.W.0199.110427T1504Z-110427T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
MARION COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1045 AM CDT
* AT 959 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SANDY SPRINGS TO 10 MILES NORTHWEST OF AMORY...AND MOVING EAST AT
70 MPH.
* LOCATIONS IMPACTED INCLUDE...
SULLIGENT...HAMILTON...WINFIELD...DETROIT...WESTON...CREWS...
HACKLEBURG AND BEAVERTON.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 34...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHWESTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3431 8818 3433 8816 3432 8764 3391 8764
3393 8795 3389 8795 3388 8824
TIME...MOT...LOC 1504Z 271DEG 59KT 3446 8824 3405 8855
$$
JD/022 follow-up statements
003
WWUS54 KBMX 271518
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1018 AM CDT WED APR 27 2011
ALC075-093-271545-
/O.CON.KBMX.SV.W.0199.000000T0000Z-110427T1545Z/
LAMAR AL-MARION AL-
1018 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION AND
NORTHERN LAMAR COUNTIES UNTIL 1045 AM CDT...
AT 1013 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RED BAY TO TREMONT TO EVERGREEN...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SULLIGENT...HAMILTON...WINFIELD...DETROIT...WESTON...HACKLEBURG...
CREWS...BEAVERTON...BRINN AND LAKE BUTTAHATCHEE.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 34...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3431 8818 3433 8816 3432 8764 3391 8764
3393 8795 3389 8795 3388 8824
TIME...MOT...LOC 1519Z 272DEG 49KT 3448 8806 3426 8817
3410 8841
$$
JD/02493
WWUS54 KBMX 271536
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 AM CDT WED APR 27 2011
ALC075-093-271545-
/O.CON.KBMX.SV.W.0199.000000T0000Z-110427T1545Z/
LAMAR AL-MARION AL-
1036 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION AND
NORTHERN LAMAR COUNTIES UNTIL 1045 AM CDT...
AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF RUSSELLVILLE TO 8 MILES NORTH OF WESTON TO 5
MILES SOUTHEAST OF NEW SALEM...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...DETROIT...WESTON...HACKLEBURG...BRINN...LAKE
BUTTAHATCHEE...BYRD...RANKIN FITE AIRPORT...TESSNER AND BEAR CREEK.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 22...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3408 8764 3394 8823 3431 8818 3433 8816
3432 8764
TIME...MOT...LOC 1536Z 269DEG 41KT 3450 8786 3428 8797
3412 8821
$$
JD/02What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:01 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 27, 7:01 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 AM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY TODAY... .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE FIRST WAVE OF STORMS IS QUICKLY APPROACHING WEST CENTRAL ALABAMA THIS MORNING...PROMPTING WHAT WILL LIKELY BE THE FIRST IN MULTIPLE WATCHES TODAY. LINE OF STORMS IS MOVING INTO AN UNSTABLE AIRMASS WITH CAPES BETWEEN 500-1000J/KG...AND VERY LITTLE CIN. LOW LEVEL HELICITY VALUES ALSO INCREASING AHEAD OF THE LINE. STORMS SHOULD MAINTAIN SEVERITY...WITH ROTATING EMBEDDED SUPERCELLS...AS IT MOVES INTO CENTRAL ALABAMA...TAKING A MORE NORTHEASTERLY TURN LATER THIS MORNING. BIG QUESTION IS...HOW DOES THIS ACTIVITY IMPACT THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER AND TORNADOES THIS AFTERNOON? UNTIL WE SEE HOW THE CURRENT CONVECTION PROGRESSES ACROSS THE AREA AND WHAT SORT OF AIRMASS IT LEAVES BEHIND...ITS A FORECAST WAITING GAME. WITH THAT SAID...EXPECT THIS CURRENT ACTIVITY TO MAINLY AFFECT THE NORTHWESTERN THIRD OF THE FORECAST AREA DURING THE EARLY MORNING HOURS. THESE STORMS...ASSOCIATED COLD POOL...AND CLOUD COVER WILL ESSENTIALLY KEEP MUCH OF CENTRAL ALABAMA STABLE THROUGH THE MORNING. CLOUDS WILL BEGIN TO BREAK UP...SURFACE TEMPS WARM AND DEWPOINTS INCREASE TO AROUND 70 ACROSS A LARGE PORTION OF THE AREA BY MID MORNING. CURRENT FORECAST SOUNDINGS BREAK THE PRESENT CAP BY 18Z. WITH INCREASING SHEAR VALUES AND APPROACH OF MID AND UPPER LEVEL JET MAXES...EXPECT SUPERCELL DEVELOPMENT BY EARLY AFTERNOON...ESPECIALLY SOUTH OF LOCATIONS WHICH RECEIVE RAIN THIS MORNING. ONCE STORMS BEGIN TO FIRE...ACTIVITY WILL CONTINUE THROUGH THE DAY AHEAD OF THE APPROACHING COLD FRONT...WHICH IS EXPECTED TO PUSH INTO THE NORTHWEST AROUND 00Z AND EXIT THE SOUTHEAST AROUND 07-08Z. EVERYONE SHOULD REMAIN ALERT TODAY TO THE CHANGING WEATHER CONDITIONS. QUIETER AND COOLER CONDITIONS ARE EXPECTED THROUGH THE END OF THE WEEK. CURRENTLY...THE NEXT CHANCE OF RAIN COMES MONDAY. 14 && .AVIATION...12Z TAF DISCUSSION. FIRST LINE OF SEVERE THUNDERSTORMS MOVING THRU THE AREA VERY QUICKLY THIS MORNING...AND SHOULD BE EAST OF ANB BY 13Z. SOUTHERN EXTENT OF THE LINE HAS WEAKENED AND PULLED NORTH...AND DO NOT EXPECT THIS ACTIVITY TO AFFECT MGM AND TOI. ROUND TWO WILL BEGIN THIS AFTERNOON AS THIS MORNINGS ACTIVITY PUSHES EAST...SKIES CLEAR AND THE AIRMASS BECOMES INCREASINGLY UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA DURING THE EARLY AFTERNOON...BECOMING WIDESPREAD THROUGH THE AFTERNOON AND EARLY EVENING. WILL COVER ACTIVITY WITH VCTS FOR NOW...AND UPDATE ONCE STORMS DEVELOP. THUNDERSTORMS WILL LIKELY BE SEVERE...WITH TORNADOES POSSIBLE. THIS IS ALL AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT...ENTERING NORTHWEST CENTRAL ALABAMA AROUND 28/00Z...AND PUSHING EAST THROUGH 28/09Z. THIS WILL END RAIN AND THUNDERSTORM ACTIVITY. OUTSIDE OF STORM ACTIVITY...WINDS WILL BE QUITE GUSTY FROM THE SOUTH...WITH GUSTS UP TO 35KTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 50 69 47 76 / 90 60 10 0 0 ANNISTON 86 53 73 50 77 / 70 80 10 0 0 BIRMINGHAM 83 50 75 52 79 / 90 60 10 0 0 TUSCALOOSA 85 49 76 51 80 / 80 50 10 0 0 CALERA 82 53 74 51 80 / 70 60 10 0 0 AUBURN 84 54 73 53 78 / 50 80 10 0 0 MONTGOMERY 88 56 79 52 81 / 60 70 10 0 0 TROY 85 58 76 51 81 / 50 70 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 27, 3:19 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 AM CDT WED APR 27 2011 ALZ011>015-017>050-280830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 319 AM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A SEVERE WEATHER OUTBREAK IS LIKELY TODAY FOR ALL OF CENTRAL ALABAMA. STRONG...LONG LIVED TORNADOES...DAMAGING WINDS...AND VERY LARGE HAIL ARE ALL POSSIBLE. THE GREATEST THREAT THROUGH NOON WILL BE AREAS WEST OF 65 AND NORTH OF INTERSTATE 20. THE THREAT WILL THEN EXTEND ACROSS ALL OF CENTRAL ALABAMA DURING THE AFTERNOON AND CONTINUE AT LEAST THROUGH MIDNIGHT. NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND WARNINGS ARE EVENTUALLY ISSUED. THERE ARE STILL SOME TIMING ISSUES TO BE DEALT WITH...SO BE PREPARED FOR SOME ADJUSTMENTS IN TIMING AND MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION. LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE TODAY AND TONIGHT. A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD OF TIME. ADDITIONALLY...MORE THAN ONE STORM MAY AFFECT THE SAME AREA. THIS MAY PRODUCE SOME LOCALIZED FLASH FLOODING. EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH HIGHER GUSTS UP TO 35 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Apr 27, 9:39 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
04/27/2011 JEFFERSON AL PUBLIC
MARQUEE SIGN AT THE BJCC BLOWN DOWN.
&&
JTLocal storm report, Apr 27, 9:41 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
941 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM TSTM WND DMG LEEDS 33.55N 86.56W
04/27/2011 JEFFERSON AL AMATEUR RADIO
NUMEROUS TREES DOWN. TREES DOWN ON HOUSE.
&&
JTLocal storm report, Apr 27, 9:42 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG EMELLE 32.73N 88.32W
04/27/2011 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN ON HWY 17.
0442 AM TSTM WND DMG N LIVINGSTON 32.60N 88.19W
04/27/2011 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN AT THE UNIVERSITY IN LIVINGSTON.
0444 AM TSTM WND DMG YORK 32.50N 88.30W
04/27/2011 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN BLOCKING HWY 17 NEAR YORK.
0449 AM TSTM WND DMG BUHL 33.26N 87.75W
04/27/2011 TUSCALOOSA AL PUBLIC
NUMEROUS TREES DOWN
0454 AM TSTM WND DMG SAMANTHA 33.42N 87.60W
04/27/2011 TUSCALOOSA AL BROADCAST MEDIA
STRUCTURE DAMAGE AND NUMEROUS TREES DOWN.
0502 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/27/2011 M71.00 MPH TUSCALOOSA AL OFFICIAL NWS OBS
0505 AM TSTM WND DMG MOUNDVILLE 33.00N 87.63W
04/27/2011 HALE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND MOUNDVILLE AND
AKRON
0506 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/27/2011 TUSCALOOSA AL BROADCAST MEDIA
TREES DOWN ON THE UNIVERSITY OF ALABAMA CAMPUS.
0507 AM TSTM WND DMG BERRY 33.66N 87.61W
04/27/2011 FAYETTE AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND STRUCTURE DAMAGE INCLUDING THE
ELEMENTARY SCHOOL.
0517 AM TSTM WND DMG DUNCANVILLE 33.08N 87.46W
04/27/2011 TUSCALOOSA AL PUBLIC
SEVERAL TREES AND POWER LINES DOWN AND SOME ON HOMES.
0519 AM TSTM WND DMG TOWNLEY 33.83N 87.43W
04/27/2011 WALKER AL CO-OP OBSERVER
TREES DOWN AND DEBRIS IN THE ROAD.
0521 AM TSTM WND DMG GREENSBORO 32.70N 87.59W
04/27/2011 HALE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN
0525 AM TSTM WND DMG COALING 33.16N 87.34W
04/27/2011 TUSCALOOSA AL PUBLIC
NUMEROUS TREES AND STRUCTURES DAMAGED IN THE COALING
AREA.
0526 AM TSTM WND DMG VANCE 33.17N 87.23W
04/27/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES AND LARGE POWER POLES SNAPPED OFF AROUND
VANCE. INTERSTATE 20/59 WAS TEMPORARILY BLOCKED.
0526 AM TSTM WND DMG JASPER 33.85N 87.27W
04/27/2011 WALKER AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND STRUCUTRE DAMAGE IN JASPER.
0528 AM TORNADO CORDOVA 33.76N 87.19W
04/27/2011 WALKER AL CO-OP OBSERVER
*** 2 INJ *** ROAD SIGNS BLOWN DOWN AND A TRUCK BLOWN
INTO THE DITCH ALONG INTERSTATE 22 AND EXIT 70. NUMEROUS
TREES AND STRUCTURES DAMAGED. AT LEAST ONE MOBILE
DESTROYED.
0531 AM TSTM WND DMG WOODSTOCK JUNCTION 33.22N 87.17W
04/27/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND ROADS CLOSED IN NORTHERN BIBB.
SEVERAL STRUCUTRES ALSO DAMAGED.
0531 AM TSTM WND DMG 3 N WOODSTOCK JUNCTION 33.26N 87.17W
04/27/2011 TUSCALOOSA AL TRAINED SPOTTER
TRACTOR TRAILERS OVERTURNED AND TREES UPROOTED NEAR MILE
MARKER 93 ON INTERSTATE 20/59.
0535 AM TSTM WND DMG SIPSEY 33.82N 87.09W
04/27/2011 WALKER AL AMATEUR RADIO
OUTBUILDINGS DAMAGED NEAR SIPSEY.
0535 AM TSTM WND DMG BUCKSVILLE 33.28N 87.09W
04/27/2011 TUSCALOOSA AL PUBLIC
TREES AND POWER LINES DOWN ON TINLGE SPRINGS CIRCLE NEAR
EXIT 100 ON INTERSTATE 20/59.
0538 AM TSTM WND DMG 3 S MCADORY 33.34N 87.01W
04/27/2011 JEFFERSON AL PUBLIC
NUMEROUS TREES DOWN IN THE MCCALLA AREA.
0540 AM TSTM WND DMG ENSLEY 33.51N 86.89W
04/27/2011 JEFFERSON AL BROADCAST MEDIA
TWO LARGE BROADCAST RADIO TOWERS REPORTED DOWN NEAR THE
FAIRGROUNDS.
0540 AM TSTM WND DMG 7 S BESSEMER 33.27N 86.96W
04/27/2011 JEFFERSON AL AMATEUR RADIO
TREES AND POWERLINES DOWN NEAR SHADES CREST ROAD AND
BLUFF RIDGE ROAD.
0540 AM TSTM WND DMG HUEYTOWN 33.44N 87.00W
04/27/2011 JEFFERSON AL AMATEUR RADIO
TREES DOWN ON HOUSES AND BLOCKING ROADWAYS.
0545 AM TSTM WND DMG MONTEVALLO 33.11N 86.85W
04/27/2011 SHELBY AL EMERGENCY MNGR
TREES DOWN ACROSS THE CAMPUS OF THE UNIVERSITY OF
MONTEVALLO.
0546 AM TSTM WND DMG HELENA 33.29N 86.85W
04/27/2011 SHELBY AL BROADCAST MEDIA
TREES DOWN ON HIGHWAY 261 IN HELENA.
0549 AM TSTM WND DMG VESTAVIA HILLS 33.43N 86.79W
04/27/2011 JEFFERSON AL PUBLIC
NUMEROUS TREES DOWN IN VESTAVIA. SEVERAL HOMES AND
VEHICLES ARE DAMAGED.
0550 AM TSTM WND DMG PELHAM 33.30N 86.79W
04/27/2011 SHELBY AL PUBLIC
A LARGE TREE ON A HOME IN PELHAM ON TRAIL RIDGE DRIVE.
0554 AM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
04/27/2011 JEFFERSON AL PUBLIC
MARQUEE SIGN AT THE BJCC BLOWN DOWN.
0554 AM TSTM WND DMG 5 E VESTAVIA HILLS 33.43N 86.70W
04/27/2011 SHELBY AL PUBLIC
SEVERAL TREES SNAPPED OFF AND HOME ROOF DAMAGE IN THE
BROOKHIGHLAND SUBDIVISION OFF HIGHWAY 280.
0556 AM TSTM WND DMG 1 NE CAHABA HEIGHTS 33.47N 86.72W
04/27/2011 JEFFERSON AL PUBLIC
NUMEROUS TREES SNAPPED AND UPROOTED IN CAHABA HEIGHTS
0558 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
04/27/2011 JEFFERSON AL AMATEUR RADIO
TREES DOWN ACROSS CITY.
0558 AM TSTM WND DMG 4 NNE LOCUST FORK WARRI 33.86N 86.78W
04/27/2011 BLOUNT AL EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOUSE IN THE MOUNTAIN WOODS LAKE
COMMUNITY.
0558 AM TSTM WND DMG HAYDEN 33.92N 86.75W
04/27/2011 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES DOWN AND STRUCTURE DAMAGE IN THE HAYDEN
AREA ON OVERLOOK POINT.
0600 AM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
04/27/2011 JEFFERSON AL CO-OP OBSERVER
2ND AVENUE NORTH IS IMPASSABLE DUE TO DOWNED TREES IN THE
ROADWAY.
0600 AM TSTM WND DMG IRONDALE 33.54N 86.71W
04/27/2011 JEFFERSON AL NWS EMPLOYEE
TREE DOWN ON A HOME NEAR THE INTERSECTION OF INTERSTATE
20 AND INTERSTATE 459.
0600 AM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
04/27/2011 JEFFERSON AL CO-OP OBSERVER
ROOF TORN OFF A LARGE HANGAR AT THE BIRMINGHAM
SHUTTLESWORTH INTERNATIONAL AIRPORT.
0600 AM TSTM WND GST BIRMINGHAM 33.53N 86.80W
04/27/2011 E56.00 MPH JEFFERSON AL OFFICIAL NWS OBS
0600 AM TSTM WND DMG 3 NE VESTAVIA HILLS 33.46N 86.75W
04/27/2011 JEFFERSON AL PUBLIC
TREES AND POWER LINES DOWN ON SHADY WATERS LANE.
0602 AM TSTM WND DMG LEEDS 33.55N 86.56W
04/27/2011 JEFFERSON AL AMATEUR RADIO
NUMEROUS TREES DOWN. TREES DOWN ON HOUSE.
0602 AM TSTM WND DMG 5 ESE CENTRE 34.11N 85.59W
04/27/2011 CHEROKEE AL EMERGENCY MNGR
SIGNIFICANT STRUCTURAL DAMAGE TO NEW BETHEL CHURCH ON HWY
411N.
0603 AM TSTM WND DMG NECTAR 33.98N 86.64W
04/27/2011 BLOUNT AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND HOMES DAMAGED.
0608 AM TSTM WND DMG MOODY 33.60N 86.49W
04/27/2011 ST. CLAIR AL PUBLIC
TREES DOWN NEAR MOODY AND POSSIBLE DAMAGE TO SOME
APARTMENTS. NUMEROUS TREES DOWN AND STRUCTURES DAMAGED.
0612 AM TSTM WND DMG SUSAN MOORE 34.09N 86.44W
04/27/2011 BLOUNT AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND HOMES DAMAGED.
0613 AM TSTM WND DMG BLOUNTSVILLE 34.10N 86.58W
04/27/2011 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES DOWN AND SOME STRUCTURE DAMAGE NEAR
BLOUNTSVILLE.
0618 AM TSTM WND DMG FAYETTEVILLE 33.15N 86.41W
04/27/2011 TALLADEGA AL AMATEUR RADIO
TREES AND POWER LINES DOWN ON CEDAR CREEK ROAD.
0620 AM TSTM WND DMG BROOKSVILLE 34.18N 86.47W
04/27/2011 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES DOWN AND POSSIBLE STRUCUTRE DAMAGE IN THE
AREA.
0620 AM TSTM WND DMG PELL CITY 33.56N 86.27W
04/27/2011 ST. CLAIR AL AMATEUR RADIO
TREES AND POWERLINES DOWN. STRUCTURE DAMAGE IN THE
DOWNTOWN AREA.
0626 AM TSTM WND DMG LINCOLN 33.60N 86.14W
04/27/2011 TALLADEGA AL EMERGENCY MNGR
STRUCTUAL DAMAGE ON EMBRY BEND ROAD IN LINCOLN.
0630 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
04/27/2011 ST. CLAIR AL AMATEUR RADIO
ROOFS OFF, TREES DOWN, 18 WHEELER ROLLED.
0631 AM TSTM WND DMG TALLADEGA 33.43N 86.10W
04/27/2011 TALLADEGA AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS CITY.
0633 AM TSTM WND DMG 1 SSE TALLADEGA 33.42N 86.09W
04/27/2011 TALLADEGA AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ON LANCASTER AVE.
0633 AM TSTM WND DMG TALLADEGA 33.43N 86.10W
04/27/2011 TALLADEGA AL EMERGENCY MNGR
TREES DOWN BLOCKING THE ROADWAY ON JACKSON TRACE NEAR
BROADWAY.
0640 AM TSTM WND DMG OHATCHEE 33.78N 86.02W
04/27/2011 CALHOUN AL PUBLIC
SEVERAL TREES DOWN ON HIGHWAY 77.
0644 AM TSTM WND DMG GADSDEN 34.01N 86.01W
04/27/2011 ETOWAH AL PUBLIC
A FEW TREES DOWN IN ETOWAH COUNTY.
0646 AM TSTM WND DMG OXFORD 33.60N 85.83W
04/27/2011 CALHOUN AL PUBLIC
A FEW TREES DOWN IN OXFORD.
0646 AM TSTM WND GST ANNISTON 33.66N 85.81W
04/27/2011 E55.00 MPH CALHOUN AL OFFICIAL NWS OBS
0647 AM TSTM WND DMG 4 W JACKSONVILLE 33.81N 85.83W
04/27/2011 CALHOUN AL PUBLIC
LARGE TREE BLOWN DOWN ON HWY 204 AND THROWN INTO YARD
SEVERAL HOUSES DOWN THE ROAD
0650 AM TSTM WND DMG HOKES BLUFF 34.00N 85.86W
04/27/2011 ETOWAH AL PUBLIC
NUMEROUS TREES DOWN AROUND THE AREA.
0658 AM TSTM WND DMG 5 ESE SLACKLAND 34.09N 85.76W
04/27/2011 CHEROKEE AL EMERGENCY MNGR
TREE ON HOUSE ON COUNTY ROAD 5.
0702 AM TSTM WND DMG 3 NNW CENTRE 34.19N 85.69W
04/27/2011 CHEROKEE AL EMERGENCY MNGR
TREES DOWN IN TEH TATES CHAPEL COMMUNITY.
0705 AM TSTM WND DMG CENTRE 34.15N 85.67W
04/27/2011 CHEROKEE AL AMATEUR RADIO
A LARGE TREE FELL ON A HOME ALONG HIGHWAY 411 NORTH. ONE
PERSON WAS TRAPPED. NUMEROUS TREES DOWN AROUND THE AREA.
0705 AM TSTM WND DMG ELLISVILLE 34.06N 85.61W
04/27/2011 CHEROKEE AL EMERGENCY MNGR
TREES DOWN BLOCKING HWY 9.
0705 AM TSTM WND DMG 3 NE HOKES BLUFF 34.03N 85.83W
04/27/2011 ETOWAH AL AMATEUR RADIO
SOME STRUCTURE DAMAGE REPORTED IN BALLPLAY. ONE PERSON
TRAPPED.
0828 AM HAIL HACKLEBURG 34.27N 87.83W
04/27/2011 E1.75 INCH MARION AL EMERGENCY MNGR
&&
JTLocal storm report, Apr 27, 9:51 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG 3 E MOODY 33.60N 86.45W
04/27/2011 ST. CLAIR AL BROADCAST MEDIA
*** 1 FATAL *** TREES DOWN ON MOBILE HOME. ONE FEMALE
FATALITY.
&&
JTLocal storm report, Apr 27, 9:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM TSTM WND DMG WALNUT GROVE 34.06N 86.29W
04/27/2011 ETOWAH AL BROADCAST MEDIA
TREES DOWN ON HOUSE.
&&
JTLocal storm report, Apr 27, 10:04 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM TSTM WND DMG DUNCANVILLE 33.08N 87.46W
04/27/2011 TUSCALOOSA AL BROADCAST MEDIA
TREES AND POWERLINES DONW ON HOMES. HOMES DAMAGED OR
DESTROYED.
&&
JTThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:37 AM CDT | Tornado Warning | BMX | Lamar, Pickens | 38 min |
| Apr 27, 3:45 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 45 min |
| Apr 27, 3:59 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Lamar, Pickens, Sumter | 46 min |
| Apr 27, 4:13 AM CDT | Tornado Warning | BMX | Pickens | 32 min |
| Apr 27, 4:14 AM CDT | Tornado Warning | BMX | Greene, Pickens, Sumter | 31 min |
| Apr 27, 4:19 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Apr 27, 4:26 AM CDT | Tornado Warning | BMX | Marion | 34 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 47 min |
| Apr 27, 4:33 AM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 27 min |
| Apr 27, 4:40 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Pickens, Tuscaloosa | 50 min |
| Apr 27, 4:44 AM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 31 min |
| Apr 27, 5:07 AM CDT | Tornado Warning | BMX | Fayette, Walker | 38 min |
| Apr 27, 5:11 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Fayette, Hale, Jefferson, Shelby and 2 more | 49 min |
| Apr 27, 5:14 AM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa, Walker | 31 min |
| Apr 27, 5:29 AM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 31 min |
| Apr 27, 5:44 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Dallas, Perry, Shelby | 46 min |
| Apr 27, 5:52 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Chilton, Etowah, Jefferson, St. Clair, Shelby and 1 more | 53 min |
| Apr 27, 6:02 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas | 43 min |
| Apr 27, 6:21 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Coosa and 3 more | 39 min |
| Apr 27, 6:49 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 1 more | 56 min |
| Apr 27, 8:05 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 25 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 25 min |
| Apr 27, 10:42 AM CDT | Special Weather Statement | BMX | Lamar, Marion, Winston | 48 min |
| Apr 27, 10:51 AM CDT | Areal Flood Advisory | BMX | Marion | 54 min |
| Apr 27, 12:08 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 112 min |
| Apr 27, 2:09 PM CDT | Tornado Warning | BMX | Walker, Winston | 31 min |
| Apr 27, 2:17 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 118 min |
| Apr 27, 2:51 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 19 hr |
| Apr 27, 2:51 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 hr |
| Apr 27, 2:59 PM CDT | Tornado Warning | BMX | Lamar, Marion | 46 min |
| Apr 27, 3:15 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 60 min |
| Apr 27, 3:21 PM CDT | Tornado Warning | BMX | Lamar, Marion | 54 min |
| Apr 27, 3:38 PM CDT | Tornado Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 67 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | BMX | Marion | 34 min |
| Apr 27, 3:57 PM CDT | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 27, 4:00 PM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 60 min |
| Apr 27, 4:31 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 20 min |
| Apr 27, 4:44 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 61 min |
| Apr 27, 4:47 PM CDT | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 58 min |
| Apr 27, 4:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 55 min |
| Apr 27, 4:55 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 65 min |
| Apr 27, 5:22 PM CDT | Tornado Warning | BMX | Fayette, Lamar | 68 min |
| Apr 27, 5:28 PM CDT | Tornado Warning | BMX | Marion, Winston | 30 min |
| Apr 27, 5:31 PM CDT | Tornado Warning | BMX | Jefferson, Shelby, Tuscaloosa | 59 min |
| Apr 27, 5:38 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 67 min |
| Apr 27, 5:39 PM CDT | Tornado Warning | BMX | Blount | 21 min |
| Apr 27, 6:06 PM CDT | Tornado Warning | BMX | Greene, Marengo, Sumter | 16 min |
| Apr 27, 6:14 PM CDT | Tornado Warning | BMX | Fayette, Marion, Walker, Winston | 61 min |
| Apr 27, 6:17 PM CDT | Areal Flood Advisory | BMX | Jefferson | 118 min |
| Apr 27, 6:18 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair | 57 min |
| Apr 27, 6:20 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Greene, Hale, Perry | 55 min |
| Apr 27, 6:33 PM CDT | Areal Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 27, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Apr 27, 6:39 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair | 3 hr |
| Apr 27, 6:39 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Shelby, Talladega | 66 min |
| Apr 27, 6:49 PM CDT | Tornado Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.